MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3505320BC |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
10/24/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D4: udi: as the lot and serial number for the device involved in the event were not provided, the full udi is currently not available.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent breast augmentation revision with two 320cc mentor memorygel breast implants.Post-operatively, the patient suffered right breast capsular contracture (baker grade iii) and left breast slight loosening, lateralization, and asymmetry.As a result, the patient underwent bilateral breast implant removal and replacement surgery on (b)(6) 2024.The replacement devices were: (right) 335cc mentor memorygel xtra breast implant catalog: shpx335 lot: 9933765, sn: (b)(6) and (left) 335cc mentor memorygel xtra breast implant catalog: shpx335 lot: 9933765 sn: (b)(6).This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
On february 10, 2025, the mentor failure analysis lab received two devices for evaluation.The devices had lot numbers 9659876 and 9639104, but it was not specified which breast side they belong to.Follow-ups are in progress but for now, lot 9659876 was assigned to the right breast and lot 9639104 was assigned to the left breast.A manufacturing record evaluation was performed for the finished device 9659876 number, and no non-conformances were identified.Manufacturing date: nov/11/2021.Expiration date: nov/10/2026.On february 10, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the smooth uhp 320cc returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.